Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 15, 2017, 2:05 AM CDT for Haskell County, Latimer County, Sequoyah County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2017, 2:05 AM CDT (07:05 UTC)
- Expired
- Oct 15, 2017, 3:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
274
WWUS84 KTSA 150705
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
205 AM CDT SUN OCT 15 2017
ARZ019-029-OKZ069-072>076-150800-
Sebastian AR-Crawford AR-Haskell OK-Pittsburg OK-Adair OK-Latimer OK-
Sequoyah OK-Le Flore OK-
205 AM CDT SUN OCT 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...HASKELL...SEQUOYAH...LATIMER...SOUTHWESTERN
ADAIR...NORTHERN LE FLORE AND EAST CENTRAL PITTSBURG COUNTIES UNTIL
300 AM CDT...
At 204 AM CDT, a strong gust front was located along a line
extending from 3 miles southeast of Bunch to 3 miles southeast of
Vian to 4 miles southwest of Stigler to 3 miles southeast of Blocker.
Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with this gust front.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Wilburton... Stigler...
Barling... Pocola...
Muldrow... Roland...
Spiro... Arkoma...
Vian... Panama...
Talihina... Wister...
Quinton... Hackett...
Bonanza... Keota...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 9.
Interstate 40 in Oklahoma between mile markers 295 and 328.
Interstate 540 between mile markers 1 and 14.
LAT...LON 3541 9417 3489 9472 3468 9512 3468 9521
3504 9564 3524 9522 3552 9497 3564 9484
3564 9481 3567 9481 3576 9470
TIME...MOT...LOC 0704Z 316DEG 26KT 3566 9471 3547 9492 3519 9517 3503
9551
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 14, 11:49 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 14, 11:49 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1149 PM CDT Sat Oct 14 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front passing through Tulsa at this time. Showers and thunderstorms behind the front will result in several hours of MVFR conditions at all sites, with occasional wind gusts near 40 mph for nern OK sites for a couple hours following frontal passage. The showers and thunderstorms along with MVFR ceilings will persist for several hours after frontal passage with gradual clearing from nw to se late tonight and early Sunday. Gusty northerly wind expected Sunday as high pressure builds into the Srn Plains. && .PREV DISCUSSION... /Issued 712 PM CDT Sat Oct 14 2017/ DISCUSSION... Current observational and short term model trends support the going forecast. Looking aloft, a potent PV max over northeast CO was located in the basal portion of a progressive shortwave trough moving across the Plains tonight. High pressure building east into the Plains in the wake of the system is forcing a strong cold front in our direction. At 7 PM, the cold front stretched from far NW OK across southern KS just to the south of Wichita and then up into west central MO. The front should enter northeast OK within the next couple hours. Thus far, the bulk of the storm activity in KS has been in the subtropical moist plume ahead of the front. Over the past half hour more storms have begun to develop just behind the front and this trend should continue as it drops down into Oklahoma. The best shot for severe winds will be with the initial storms to the north and west of Tulsa. Decreasing instability and the elevated nature of the storms suggest that the severe potential will wane with time as the front continues south. Lacy && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 AVIATION...69
Hazardous weather outlook, Oct 14, 6:30 PM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook...corrected National Weather Service Tulsa OK 630 PM CDT Sat Oct 14 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 630 PM CDT Sat Oct 14 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...North of I-44, and primarily northwest of a Stillwater to Bartlesville line. ONSET...After 8 PM. FLASH FLOOD. RISK...Limited. AREA...Along and north of I-44. ONSET...After 9 PM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 9 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Ongoing...ending briefly this evening...then continuing overnight after cold front passes. DISCUSSION... There is an elevated risk of severe thunderstorms this evening, mainly along and northwest of a Stillwater to Bartlesville line. Damaging winds will be the primary threat. There is a limited risk of severe thunderstorms with a gradually lessening wind threat across the remainder of northeast Oklahoma. Thunderstorms ongoing over southern Kansas late this afternoon will build south into northeast Oklahoma this evening as a cold front surges south into the region by around 9 PM. The greatest potential for damaging winds will be along and northwest of a Stillwater to Bartlesville line as the storms enter the region initially. The latest data continues to indicate that the severe wind potential will wane fairly quickly afterward, likely ending by midnight as storms will tend to be undercut by the southward surging cold front. The broken line of storms are expected to move thru western Arkansas and southeast Oklahoma during the overnight, however the activity is expected to be sub-severe by this point. Locally heavy rainfall is possible across portions of northeast Oklahoma and far northwest Arkansas, where between a half inch to 1 inch of rainfall is expected. The fast moving nature of the system suggests that heavy rain at any one location will not last long enough to generate an appreciable flash flood threat. Gusty south winds will continue through the afternoon with a brief lull this evening ahead of the cold front. Once the front passes wind gusts of 30 to 40 mph will be common with gusty winds continuing into Sunday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...High Wind Potential. MONDAY thru FRIDAY...No Hazards. EXTENDED DISCUSSION... Gusty north winds will continue thru Sunday along with noticeably cooler temperatures. No hazardous weather is currently forecast for the upcoming work week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 14, 10:56 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1056 PM CDT SAT OCT 14 2017
OKZ054-055-059>062-064-067-150445-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Washington OK-Wagoner OK-
Mayes OK-Creek OK-
1056 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE...
NORTHERN CREEK...NORTHERN MAYES...SOUTHERN WASHINGTON...NORTHWESTERN
WAGONER...SOUTHEASTERN PAWNEE AND TULSA COUNTIES UNTIL 1145 PM CDT...
At 1052 PM CDT, a strong gust front in association with
thunderstorms were located along a line extending from 2 miles south
of Talala to 3 miles east of Cushing. Movement was east at 45 mph.
The gust front is occurring well ahead of the main thunderstorm
activity.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Owasso... Sapulpa...
Jenks... Glenpool...
Skiatook... Catoosa...
Collinsville... Verdigris...
Cleveland... Mannford...
Drumright... Chelsea...
Kiefer... Sperry...
Kellyville... Oologah...
This includes Interstate 44 between mile markers 198 and 273.
LAT...LON 3656 9598 3651 9500 3649 9500 3589 9616
3595 9662 3616 9662 3616 9682
TIME...MOT...LOC 0352Z 270DEG 41KT 3649 9569 3598 9669Special weather statement, Oct 14, 11:27 PM CDT, 2 hours 38 minutes before
Special Weather Statement National Weather Service Tulsa OK 1127 PM CDT SAT OCT 14 2017 OKZ057-058-061>063-150515- Craig OK-Rogers OK-Delaware OK-Ottawa OK-Mayes OK- 1127 PM CDT SAT OCT 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN ROGERS...NORTHERN DELAWARE...OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 1215 AM CDT... At 1127 PM CDT, strong thunderstorms were located along a line extending from 6 miles east of Quapaw to 3 miles east of Big Cabin. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Miami... Vinita... Grove... Commerce... Chelsea... Fairland... Afton... Quapaw... Bernice... Ketchum... Bluejacket... Wyandotte... Big Cabin... Treece... Picher... Honey Creek State Park... Bernice State Park... Cleora... White Oak... Narcissa... This includes Interstate 44 between mile markers 272 and 324. LAT...LON 3700 9462 3648 9462 3651 9548 3700 9492 TIME...MOT...LOC 0427Z 278DEG 30KT 3693 9468 3653 9517
Special weather statement, Oct 14, 11:34 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1134 PM CDT SAT OCT 14 2017
OKZ054-055-059>067-150515-
Tulsa OK-Okmulgee OK-Osage OK-Rogers OK-Delaware OK-Pawnee OK-
Okfuskee OK-Washington OK-Wagoner OK-Mayes OK-Creek OK-
1134 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHERN DELAWARE...
SOUTHEASTERN OSAGE...CREEK...MAYES...SOUTH CENTRAL WASHINGTON...
WAGONER...SOUTHEASTERN PAWNEE...NORTHERN OKMULGEE AND TULSA COUNTIES
UNTIL 1215 AM CDT...
At 1132 PM CDT, a strong gust front in association with developing
thunderstorms were located along a line extending from 2 miles
northwest of Pensacola to Tulsa to 3 miles south of Depew. Movement
was east at 45 mph. The gust front is occurring well ahead of the
main thunderstorm activity.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Bristow... Jay...
Pryor... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Coweta... Pryor Creek...
Skiatook... Catoosa...
Collinsville... Verdigris...
Mannford... Drumright...
This includes Interstate 44 between mile markers 178 and 274.
LAT...LON 3611 9662 3655 9570 3649 9462 3643 9461
3616 9505 3616 9512 3610 9515 3585 9565
3586 9577 3579 9577 3562 9610 3564 9662
TIME...MOT...LOC 0432Z 274DEG 38KT 3648 9517 3614 9579 3575 9652Special weather statement, Oct 14, 11:55 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1155 PM CDT SAT OCT 14 2017
OKZ064>066-150545-
Okmulgee OK-Okfuskee OK-Creek OK-
1155 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK...WEST CENTRAL
OKMULGEE AND OKFUSKEE COUNTIES UNTIL 1245 AM CDT...
At 1155 PM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Stroud to 4 miles northwest of
Shawnee. Movement was southeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Paden...
Bearden... Castle...
Okmulgee State Park... Welty...
Milfay... Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 223.
Interstate 44 between mile markers 179 and 180.
LAT...LON 3576 9662 3580 9658 3565 9603 3529 9637
3529 9644 3546 9644 3546 9647 3543 9650
3543 9652 3546 9654 3544 9657 3543 9656
3542 9656 3541 9654 3539 9654 3541 9658
3540 9660 3540 9662
TIME...MOT...LOC 0455Z 296DEG 39KT 3572 9657 3539 9696Special weather statement, Oct 15, 12:20 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1220 AM CDT SUN OCT 15 2017
OKZ065-066-070-071-150615-
Muskogee OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
1220 AM CDT SUN OCT 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH...NORTHWESTERN
MUSKOGEE...OKMULGEE AND OKFUSKEE COUNTIES UNTIL 115 AM CDT...
At 1220 AM CDT, a strong thunderstorm gust front was located along a
line extending from 3 miles southwest of Haskell to 3 miles
southwest of Castle. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okmulgee... Okemah...
Okfuskee... Henryetta...
Checotah... Haskell...
Warner... Morris...
Boley... Weleetka...
Dewar... Schulter...
Oktaha... Boynton...
Grayson... Council Hill...
Bearden... Rentiesville...
Hoffman... Castle...
This includes Interstate 40 in Oklahoma between mile markers 212 and
270.
LAT...LON 3586 9577 3586 9568 3582 9564 3579 9564
3577 9558 3550 9531 3519 9598 3529 9598
3529 9640 3534 9644 3546 9644 3546 9647
3544 9648 3543 9650 3546 9655
TIME...MOT...LOC 0520Z 325DEG 25KT 3580 9574 3544 9643Special weather statement, Oct 15, 2:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
205 AM CDT SUN OCT 15 2017
ARZ019-029-OKZ069-072>076-150800-
Sebastian AR-Crawford AR-Haskell OK-Pittsburg OK-Adair OK-Latimer OK-
Sequoyah OK-Le Flore OK-
205 AM CDT SUN OCT 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...HASKELL...SEQUOYAH...LATIMER...SOUTHWESTERN
ADAIR...NORTHERN LE FLORE AND EAST CENTRAL PITTSBURG COUNTIES UNTIL
300 AM CDT...
At 204 AM CDT, a strong gust front was located along a line
extending from 3 miles southeast of Bunch to 3 miles southeast of
Vian to 4 miles southwest of Stigler to 3 miles southeast of Blocker.
Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with this gust front.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Wilburton... Stigler...
Barling... Pocola...
Muldrow... Roland...
Spiro... Arkoma...
Vian... Panama...
Talihina... Wister...
Quinton... Hackett...
Bonanza... Keota...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 9.
Interstate 40 in Oklahoma between mile markers 295 and 328.
Interstate 540 between mile markers 1 and 14.
LAT...LON 3541 9417 3489 9472 3468 9512 3468 9521
3504 9564 3524 9522 3552 9497 3564 9484
3564 9481 3567 9481 3576 9470
TIME...MOT...LOC 0704Z 316DEG 26KT 3566 9471 3547 9492 3519 9517 3503
9551The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 9:10 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 50 min |
| Oct 14, 9:50 PM CDT | Special Weather Statement | TSA | Nowata, Osage, Pawnee, Washington | 40 min |
| Oct 14, 10:02 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 43 min |
| Oct 14, 10:23 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 52 min |
| Oct 14, 10:27 PM CDT | Special Weather Statement | TSA | Tulsa | 48 min |
| Oct 14, 10:32 PM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 43 min |
| Oct 14, 10:48 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 42 min |
| Oct 14, 10:56 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 49 min |
| Oct 14, 11:27 PM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Oct 14, 11:34 PM CDT | Special Weather Statement | TSA | Creek, Delaware, Mayes, Rogers, Tulsa, Wagoner | 41 min |
| Oct 14, 11:55 PM CDT | Special Weather Statement | TSA | Okfuskee | 50 min |
| Oct 15, 12:20 AM CDT | Special Weather Statement | TSA | McIntosh, Okfuskee, Okmulgee | 55 min |
| Oct 15, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 41 min |
| Oct 15, 1:44 PM CDT | River Flood Advisory | TSA | Ottawa | 36 hr |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.